Econometrica: Jul 1980, Volume 48, Issue 5

An Index Theorem for General Equilibrium Models with Production

https://doi.org/0012-9682(198007)48:5<1211:AITFGE>2.0.CO;2-N
p. 1211-1232

Timothy J. Kehoe

In this paper we prove a global index theorem for general equilibrium models with activity analysis production technologies. We begin by constructing a single-valued function whose fixed points are equivalent to the equilibria of such a model. We then associate each fixed point with an index that is an integer determined by the local properties of this function at that point. The global index theorem makes a statement about the sum of all the indices of equilibria that implies conditions sufficient for uniqueness of equilibrium.

Log In To View Full Content

Back